Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hiv and thalassemia trait
Oct 30, 2011

I was diagnosed this last January with HIV, my cd4 count was 220 with a viral load of 39000. I started to take Atripla about 4 months ago. Since than my cd4 count fell to 188 and a viral load of 90. The last blood test my hemoglobin was 11.6 before I started taking my hiv meds my blood test were unremarkable for the most part. I have noticed a decrease in my energy level and I am tired all the time. I was told growing up and having Thalassemia by trait that I should not take any iron supplements. Is this anything to worry about, I go back to the doctor in a week and a half to see my latest results. I was also wondering if there is any foods I could eat that would give me a good boot of engery

Response from Dr. Henry

A am unable of any link between use of Atripla and worsening of thalessemia. Anemia can be seen with HIV infection that can perhaps exacerbate anemia from thalessemia-should show up with standard hematologic safety monitoring lab tests. Very much worth discussing with your HIV doc.KH



Previous
loss of eye brows & lashes
Next
Food reactions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement